Generalized shuffle-exchange networks: Combinatorial and fault tolerant properties

Hongfang Liu, D. Frank Hsu

Research output: Contribution to journalArticle


Shuffle-exchange networks have been proposed as an attractive choice for interconnection networks. They have constant node degree and sublogarithmic diameter. Several researchers have studied various combinatorial and interconnection properties of them. In this paper, we generalize shuffle-exchange networks and define a new class of networks, called generalized shuffle-exchange network and denoted as GS(k, N), where k is the node degree and N is the number of nodes. We study various combinatorial and interconnection properties of GS(k, N) such as diameter, wide-diameter, connectivity, embedding property, and self-routing property. We also study fault tolerant properties of shuffle-exchange networks and propose a modified version of shuffle-exchange networks that improve some of the properties of shuffle-exchange networks.

Original languageEnglish (US)
Pages (from-to)717-733
Number of pages17
JournalDynamics of Continuous, Discrete and Impulsive Systems Series B: Applications and Algorithms
Issue number5
StatePublished - Oct 1 2007



  • Combinatorial property
  • Fault-diameter
  • Fault-tolerant properties
  • Generalized shuffle-exchange network
  • Rabin number
  • Shuffle-exchange network
  • Wide-diameter

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Cite this